Birth Control May Increase Risk of Seizures
Women with a history of epilepsy who are taking oral birth control pills may be at increased risk for more frequent seizures. “We were inspired by an earlier study which surveyed women with epilepsy and found that those using hormonal contraceptives self-reported 4.5 times more seizures that those that did not use oral contraceptives,” said D. Samba Reddy, PhD, RPh, professor of neuroscience and experimental therapeutics at Texas A&M Health Science Center College of Medicine, principal investigator of the study. Epilepsy in women becomes harder to control once they reach sexual maturity. “The hormones that control menstruation and pregnancy can trigger seizures,” he says. “Women often experience more seizures in the week before their period due to the change in these hormones.” Could certain types of hormonal contraceptives cause an increase in seizures in women that have been diagnosed with epilepsy? Click here to read more.
Microsurgical Approaches to Aneurysms and Skull Base Diseases 2017
Oct. 26-28, 2017; Jacksonville, Fla.
Pituitary Tumors: Diagnostic and Treatment Dilemmas
Oct. 27, 2017; New York
GOODMAN Oral Board Preparation Course Tumor
Nov. 1-3, 2017; Glendale, Ariz.
8th World Congress of Neuroendoscopy
Nov. 1-4, 2017; Cape Town, South Africa
3rd Annual Selected Topics in Craniomaxillofacial Surgery
Nov. 4, 2017 - Nov. 5, 2017; Boston, Mass.